An allergen is required to trigger anaphylaxis

Be prepared for allergic shock

07.06.2007

Anyone who is allergic to what is known as an anaphylactic reaction should definitely prevent a new allergic shock. This is recommended by the anaphylaxis expert forum at the Allergy Center in Wiesbaden and provides those affected with a few helpful tips.

The worst effect of an allergic reaction is what is known as anaphylactic shock. For example, people who are already sensitized can develop a severe hypersensitivity reaction after renewed contact with the responsible allergen, which is mediated by an excessive increase in Ig E antibodies (immediate type or type I of allergy). The triggers are always such allergensAllergens
These are substances that are classified as "foreign" by the body's immune system and are therefore attacked, which leads to an excessive defense reaction (= allergy with hypersensitivity of the body to the respective allergen).
A distinction is made between animal, vegetable and chemical allergens, with almost any environmental substance triggering an allergy. A potential allergen is a substance that, due to its biochemical nature, can cause an allergic reaction more frequently than other substances.
 
 
 
that get directly into the bloodstream (e.g. insect venom), or medicines or certain foods (e.g. nuts, peanuts, fish, shellfish) to which there is an allergy, as well as poisons. Within seconds or a few minutes of contact with the trigger, the first signs such as reddening of the skin, itching in the palms of the hands, tingling in the mouth or difficulty breathing appear. Itching, nausea and vomiting or a feeling of heat with a simultaneous breakout of cold sweats may also occur. Without countermeasures, a circulatory collapse can occur, in the worst case cardiac arrest and respiratory arrest. The cause is the release of vasodilator mediators
The term comes from the Latin (mediator = mediator). Mediators are biomolecules that are released in response to certain stimuli and then initiate a certain biochemical reaction by acting on surrounding cells. They could also be called mediators of a cell reaction.
(Histamines, leukotrienes, prostaglandins, thromboxanes, serotonin, etc.). Since the condition is life-threatening, the person affected needs immediate medical help.

Allergy sufferers who have already suffered an anaphylactic reaction should absolutely prevent a possible new allergic shock. This is recommended by the anaphylaxis expert forum at the Allergy Center in Wiesbaden. The overreaction of the immune system must be treated immediately in an emergency. In order to properly deal with the disease, it is therefore important to recognize the first signs early on. In addition to the alarm signals already mentioned, a metallic taste or tingling sensation in the mouth could also occur. Special medication kits are available for emergencies. Such an emergency kit contains three to four different drugs:

  • Adrenaline in a pre-filled syringe,
  • an antihistamine antihistamine
    These drugs suppress the excessive, allergic reaction of the body to the causative allergen and thus the release of large amounts of histamine (including mediators), which can lead to the typical symptoms of the various forms of allergy or to anaphylactic shock. So it is drugs that are given for allergic diseases, allergic reactions and itching.
    Preparations with the active ingredients cetirizine, dimetindene or loratadine are available without a prescription. They are usually taken once a day and take effect in less than an hour. There are also prescription drugs such as levocetirizine and desloratadine.
    Antihistamines are also used in small amounts as sedatives. Depending on the substance class, they can cause tiredness, impaired motor skills, judgment and reactions, as well as "hang-over". With chronic use, habituation takes place.

    .
    , which weakens the effect of the body's own messenger substance histamine and thus the allergic reaction as such
  • a cortisone supplement and
  • If necessary, an asthma spray to expand the constriction of the bronchi caused by the allergic reaction.

It is important that the patient is aware of the correct use of the emergency kit even under stress. That is why they and their relatives should receive special training so that they can master the essential rules of conduct for emergencies. The following four steps must be strictly observed: First, about a third of the antihistamine is to be drunk, then a third of the cortisone is drunk, then the adrenaline is injected into the thigh or upper arm under the skin. In the event of shortness of breath and / or chest tightness, inhale two strokes of the asthma spray. An individual "emergency plan", which the doctor discusses with the patient and gives him in writing as a printout, could be very helpful in informing all those involved about the time and sequence of the measures. Ultimately, however, the best emergency kit can only be used if you have it with you in an emergency. That is why those affected should always take the medication with them and replace them when the use-by date has passed. It is estimated that between 80 and 250 people die each year in Germany as a result of allergic shock. The Federal Statistical Office estimates the number of deaths due to insect bites alone to be 10 to 40 per year nationwide. In order to reduce the risk of insect bites for allergy sufferers, those affected can undergo specific immunotherapy (desensitization / hyposensitization
A form of treatment for allergies in which the body is injected with increasing doses of the allergen in order to reduce or completely eliminate allergy sensitivity; extends over several years.
One also speaks of specific immunotherapy with allergens (SIT), allergen immunotherapy, allergy vaccination or desensitization.
) undergo. Further information is available on the Internet at www.allergiezentrum.org and www.anaphylaxie.net.